Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes vaginal dryness?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3767 Questions
Question
I am a 55 y.o. white female who is experiencing hot flashes and the beginning of menopause. (had a hysterectomy but left the ovaries at 47)

I suffer from a some type of auto-immune issue, went to the Mayo Clinic, (2012) where one of the things they uncovered was esophageal candidates. I had been experiencing vaginal yeast infections several times a year for the first time in my life for the 3-4 years prior. No diabetes, negative for AIDs.

4-5 days ago, I had significant dryness and itching of my vagina, and self treated with OTC anti-fungal medication. The itching stopped, but the dryness remains, and my vulva and vagina feel kind of heavy and swollen. Are these symptoms a part of the process of menopause?
Posted Sun, 10 Aug 2014 in Pregnancy
 
 
Answered by Dr. Mahesh Koregol 23 minutes later
Brief Answer:
Yes

Detailed Answer:
Hi

I read your query and I understand your concerns.

Following is my reply

1. You are right. These are menopause symptoms.

2. The vaginal dryness is due to estrogen hormone deficiency.

3. This estrogen hormone helps keep vagina from dryness and fungal infection.

4. If its dry and itchy use estrogen cream / gel available OTC.

5. If hot flush also exists you might need HRT yo overcome these symptoms temporarily.

Let me know if you have any more questions.

Regards
Dr. Mahesh Koregol
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor